Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 40, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 18, 2001, 4:45 PM CDT for Pulaski County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 18, 2001, 4:45 PM CDT (21:45 UTC)
- Expired
- Aug 18, 2001, 6:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pulaski County, AR
The radar
The Little Rock radar (KLZK), 3 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 182146 FFWLIT ARC119-182345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 445 PM CDT SAT AUG 18 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... PULASKI COUNTY IN CENTRAL ARKANSAS * UNTIL 645 PM CDT * THUNDERSTORMS WITH HEAVY RAINFALL WERE MOVING OVER THE SAME LOCATIONS FROM NEAR ROLAND...SOUTHEASTWARD TO MAUMELLE AND NORTH LITTLE ROCK. AS MUCH AS TWO INCHES MAY HAVE FALLEN IN THE LAST HOUR WITH HEAVY RAIN CONTINUING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3490 9214 3471 9216 3475 9251 3491 9252 $$ 25
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:20 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 18, 3:20 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 320 PM CDT SAT AUG 18 2001 FORECAST CONCERNS: RAIN CHANCES INTO SUNDAY AND TEMPS. LATEST SFC/MSAS DATA SHOWS COLD FRONT FROM CNTRL MO...BACK ACROSS SERN KS INTO NWRN OK. CONVECTION ONGOING ALONG THE FRONT OVER CNTRL IL...WITH CU FIELD NOTED BACK TO THE SW ACROSS MO ON LATEST VIS SATELLITE PICS. ISOLD SHRA/TSRA NOW STARTING TO FORM OVER SERN KS AND CNTRL MO. MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH MOVEMENT OF FRONT AND UPPER AIR PATTERN THRU 48 HOURS. UPPER LOW OVER NERN IA IS FCST TO MOVE SEWD AND THEN EWD OVER TIME. THIS WILL PUSH THE COLD FRONT THRU MUCH OF THE FA LATER TONIGHT AND SUNDAY BEFORE IT STALLS JUST TO OUR SOUTH. WENT WITH A BLEND OF THE ETA AND AVN FOR THIS FCST. BIG QUESTION FOR THE SHORT TERM IS WHAT EXTENT WILL ADDITIONAL CONVECTION FIRE ALONG THE FRONT OVER MO AND OK. SFC BASED LI/S RUNNING AROUND -8...WITH CAPES RUNNING BETWEEN 2500 AND 3000 J/KG OVER SRN MO ATTM. TAIL END OF UPPER JET MAX NOW PASSING OVER NRN AR AS INDICATED BY MID AND HIGH LEVEL CLOUD DECK. ONGOING FORECAST HAS SCATTERED CONVECTION FOR TONIGHT AHEAD OF FRONT. BOTH NGM AND AVN MOS SHOWING LESS THAN 20% POPS MOST AREAS. PLAN ON PLACING 30% POPS ACROSS THE BOARD TONIGHT ENTIRE FA. MODELS HAVE SLOWED DOWN THE TIMING OF THE FRONT A BIT THRU THE FA. EXPECT FROPA OVER NRN AR AROUND MIDNIGHT...THRU MUCH OF CNTRL AR AROUND 12Z AND INTO SRN COUNTIES BY THE AFTN BEFORE IT STALLS OUT NEAR THE AR/LA BORDER. WILL LEAVE SMALL POPS OVER THE SRN ZONES FOR SUNDAY. WEAK HIGH PRESSURE BUILDS INTO THE FA SUNDAY AND SUNDAY NIGHT AND THEN SHIFTS EWD ON MONDAY. THIS WILL ALLOW FRONT TO RETURN NWD AS WINDS BECOME SLY. LITTLE UPPER SUPPORT NOTED ON MONDAY...COULD SEE ISOLD SHRA/TSRA DEVELOP...BUT FOR NOW PLAN TO KEEP THE FCST DRY. IN THE EXTENDED...UPPER LEVEL RIDGE STILL FCST TO BUILD OVER THE AREA FROM THE SW INTO MIDWEEK. THIS WILL ALLOW DRY AND WARMER WEATHER TO PREVAIL. BIG QUESTION FOR LATER IN THE WEEK IS WHAT WILL HAPPEN TO WHAT IS NOW T.S. CHANTAL. AVN TAKES THE SYSTEM INTO THE CNTRL GULF BY THU...WHILE OTHER LONG RANGE/NCEP PROGS EVENTUALLY BRING THE SYSTEM INTO SERN TX. WITH LOW CONFIDENCE IN THE MODELS ATTM...PLAN TO STICK WITH STATUS QUO AND LEAVE FCST DRY. THANKS TO WFO MEM FOR COORDINATION CALL. ..44.. .LIT...NONE.
In the hours before
Special weather statement, Aug 18, 1:30 PM CDT, 3 hours 15 minutes before
ARZ003>007-012>016-023>025-191200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT SAT AUG 18 2001 ...SLIGHT RISK OF SEVERE WEATHER OVER NORTHERN ARKANSAS LATE THIS AFTERNOON AND TONIGHT... EARLY THIS AFTERNOON...A COLD FRONT EXTENDED FROM NORTHERN MISSOURI BACK INTO SOUTHEAST KANSAS. THE FRONT WILL CONTINUE TO MOVE TO THE SOUTH AND PUSH INTO NORTHERN ARKANSAS THIS EVENING. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MISSOURI LATER THIS AFTERNOON. THESE STORMS WILL MOVE TO THE SOUTHEAST ALONG AND AHEAD OF THE FRONT...AND ARE EXPECTED TO REACH NORTHERN ARKANSAS BY THIS EVENING. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL. FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE STORMS. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...LOCAL TV AND CABLE TELEVISION OUTLETS FOR LATER FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. 44
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.